Alert archive / Pennsylvania / Flash Flood Warnings in 2008
Flash Flood Warning 3, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Mar 8, 2008, 4:05 PM EST for Lackawanna County, Luzerne County, Wyoming County, Pennsylvania. It was in force for 85 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 8, 2008, 4:05 PM EST (21:05 UTC)
- Expired
- Mar 8, 2008, 5:30 PM EST
- In force
- 85 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lackawanna County, PA, Luzerne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 117 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 8, 4:25 PM EST | FLASH FLOOD | 2 S Dallas, PA | HUNTSVILLE CREEK OUT OF BANKS |
| Mar 8, 4:50 PM EST | FLASH FLOOD | Clarks Summit, PA | FLOODING OF SUMMIT CREEK ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.1 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBGM 082106
FFWBGM
PAC069-079-131-082230-
/O.NEW.KBGM.FF.W.0003.080308T2105Z-080308T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
405 PM EST SAT MAR 8 2008
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LACKAWANNA COUNTY IN NORTHEAST PENNSYLVANIA
LUZERNE COUNTY IN NORTHEAST PENNSYLVANIA
WYOMING COUNTY IN NORTHEAST PENNSYLVANIA
* UNTIL 530 PM EST
* AT 404 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA.
* LOCATIONS IN THE WARNED AREA INCLUDE BUT ARE NOT LIMITED TO
AVOCA...WILKES-BARRE AND SCRANTON.
A LINE OF VERY HEAVY RAIN WILL MOVE ACROSS THE AREA THROUGH 5 PM.
DOWNPOURS WILL PRODUCE UP TO AN INCH OF RAIN IN A SHORT TIME...
WHICH WILL BE ENOUGH TO CAUSE FLOODING.
RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS. HUNTSVILLE CREEK IN LUZERNE
COUNTY IS ONE AREA THAT WILL LIKELY SEE SOME FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4091 7604 4161 7613 4164 7559 4123 7550
4121 7556 4112 7564 4112 7570 4109 7575
4104 7577 4103 7573 4099 7575
TIME...MOT...LOC 2105Z 180DEG 0KT 4132 7589
$$
MSEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Mar 8, 2:34 PM EST, 1 hour 31 minutes earlier.
Area forecast discussion, Mar 8, 2:34 PM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
234 PM EST SAT MAR 8 2008
.SYNOPSIS...
LOW PRESSURE MOVING INTO NORTHEAST PENNSYLVANIA THIS EVENING WILL
CONTINUE TO BRING A MIXED BAG OF PRECIPITATION TO THE REGION. AS
THE LOW MOVES INTO NEW ENGLAND TONIGHT, THE RAIN AND MIXED
PRECIPITATION WILL CHANGE OVER TO SNOW SHOWERS AS GUSTY WEST WINDS
BRING IN COLDER AIR. THE SNOW SHOWERS WILL PERSIST ACROSS UPSTATE
NEW YORK ON SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MAIN FOCUS TIL 6 PM WILL BE FOR +RA ACRS FAR SE ZONES. ELEVATED
CONVECTION WILL ADD TO FLOOD THREAT ACRS SE ZONES....WEVE HAD
SVRL C-G STRIKES ACRS THE FCST AREA TDA. WINTER WX ADVISORY WAS
TRIMMED FROM A FEW COUNTIES WHERE TEMPS HAVE RISEN ABV FREEZING
BUT REMAINS UP FOR MUCH OF THE CNTRL SRN TIER AND FINGER LAKES AS
TEMPS STILL GNRLY IN THE 30-32 RNG.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
TRANSITION TO -SHSN WILL OCCUR THIS EVNG AS SFC LOW TRACKS NE INTO
NEW ENGLAND. IMPRSV ISALLOBARIC COUPLET BUT BUFKIT PROFILES AND
MOMENTUM TRANSFER SUGGESTED 20-30 G45. HOWEVER, SLIGHTLY MORE
FVRBL CONDITIONS APPEAR TO EXIST ACRS SE ZONES FOR WINDS INTO
ADVISORY CATEGORY. GIVEN THIS XTRMLY COMPLEX WX SCENARIO AND
NUMEROUS HEADLINES...AND AFTER COLLAB W/NEIGHBORS...WE ISSUED WIND
ADVISORY FOR ZONES NOT COVERED BY WINTER WX HEADLINES...AND
INCLUDED MENTION OF GUSTY WIND IN THE WSW STATEMENTS. WE LEFT
WINTER WX ADVISORIES UP FOR MUCH OF CNTRL NY AS -FZRA CONTINUES
(ALTHO MOST ACCUMS HAVE BEEN ON ELEVATED SFCS), AND POTNL FOR 2-5
INCHES OF SNOW ACCUM ACRS THE NRN FINGER LAKES INTO THE SRN TUG
TNGT. WINDS THERE WILL CAUSE AREAS OF BLSN. GRADUALLY IMPRNG
CONDITIONS ON SUNDAY WITH FAIR WX ACRS MOST OF THE AREA ON MONDAY.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
MEDIUM RANGE MODEL GUIDANCE CONTINUES TO SUGGEST LITTLE DEVELOPMENT
TO THE UPPER LEVEL PATTERN WHICH IS FORECAST TO BE A NORTHWESTERLY
CONFIGURATION THROUGH THE WEEK. THIS WOULD LEAD TO MINOR...TRANSIENT
SURFACE FRONTAL SYSTEMS PASSING THROUGH THE REGION AT TIMES. IT
APPEARS THAT THE HIGHEST PROBABILITIES WILL OCCUR AS A CHANCE OF
SNOW SHOWERS TUESDAY NIGHT...CHANGING TO RAIN SHOWERS WEDNESDAY. A
SLIGHTLY STRONGER SYSTEM IS DEPICTED BY THE GFS/ECMWF THURSDAY NIGHT
INTO FRIDAY...WITH YET ANOTHER TRAILING COLD FRONT AND FLURRIES ON
SATURDAY. THIS TIME OF YEAR SPELLS SNOW SHOWERS AT NIGHT AND MAINLY
RAIN SHOWERS...OR A SN/RA MIX AT ELEVATION DURING THE DAYLIGHT
HOURS. TEMPS ARE PROGGED TO START OFF THE WEEK BELOW NORMAL...THEN
PEAK ABOVE NORMAL ON THURSDAY AHEAD OF APCHG COLD FRONT...COOLING
OFF BELOW NORMAL AGAIN NEXT WEEKEND.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
WDSPRD IFR CIGS/VSBYS WILL CONTINUE WITH PERIODS OF RAIN AND
FREEZING RAIN THIS AFTERNOON. AS DEEPENING LOW PRESSURE NEARS THE
AREA...A DRY SLOT MOVES NORTH FROM CENTRAL VIRGINIA AFTER 21Z.
THIS MAY ALLOW FOR BRIEF IMPROVEMENT OF CIGS/VSBYS TO MVFR AND
PSBLY VFR AT AVP...ELM AND BGM. SHALLOW COLD LAYER MAY HOLD IN THE
IFR FURTHER NORTH AND WEST...ESPLY AS WINDS COME AROUND TO THE
NORTH OFF THE LAKE AT ITH. ALSO EXPECT A LULL IN THE PRECIPITATION
AFTER 21Z. COLD AIR CHANGES PRECIP TO SNOW SHOWERS TONIGHT. CIGS
SHOULD IMPROVE TO MVFR...BUT VSBYS OCNLY MVFR-IFR IN ANY SNOW SHOWERS.
LOW PRESSURE MOVES NORTHEAST TONIGHT AND SUNDAY WITH IMPROVEMENT
TO VFR. MAIN FLIGHT PROBLEM BEGINNING BY MID EVENING AND
CONTINUING INTO SUNDAY WILL BE STRONG WEST-NORTHWEST WINDS. WINDS
LIKELY SUSTAINED 20-30 KTS...GUSTING OCNLY 35-40 KTS.
OUTLOOK...
SUN NITE...MVFR CHC LAKE SNOW SYR-RME. ELSEWHERE VFR.
MON...VFR. NO SIG WX.
TUES...VFR. NO SIG WX.
WED...MVFR-VFR. CHC RAIN OR SNOW SHOWERS.
THU...VFR. NO SIG WX.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH SUNDAY MORNING FOR PAZ038>040-043-044-047-
048-072.
WIND ADVISORY FROM 7 PM EST THIS EVENING TO 2 PM EDT SUNDAY
FOR PAZ039-040-043-044-047-048-072.
WINTER WEATHER ADVISORY UNTIL 8 AM EDT SUNDAY FOR PAZ038.
NY...FLOOD WATCH THROUGH SUNDAY MORNING FOR NYZ009-037-045-046-
055>057-062.
WIND ADVISORY FROM 7 PM EST THIS EVENING TO 2 PM EDT SUNDAY
FOR NYZ045-046-056-057-062.
WINTER WEATHER ADVISORY UNTIL 8 AM EDT SUNDAY FOR NYZ009-
015>018-022>025-036-037-044-055.
&&
LONG TERM...JAB
AVIATION...JABHazardous weather outlook, Mar 8, 2:47 PM EST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 247 PM EST SAT MAR 8 2008 NYZ009-037-092000- NORTHERN ONEIDA-SOUTHERN ONEIDA- 247 PM EST SAT MAR 8 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY... ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH SUNDAY MORNING. WINTER WEATHER ADVISORY EARLY SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NYZ055-PAZ038-092000- TIOGA-BRADFORD- 247 PM EST SAT MAR 8 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY... ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH SUNDAY MORNING. WINTER WEATHER ADVISORY EARLY SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NYZ015>018-022>025-036-044-092000- YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG- TOMPKINS-MADISON-CORTLAND- 247 PM EST SAT MAR 8 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY EARLY SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NYZ045-046-056-057-062-PAZ039-040-043-044-047-048-072-092000- CHENANGO-OTSEGO-BROOME-DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE- WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 247 PM EST SAT MAR 8 2008 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... ...WIND ADVISORY IN EFFECT FROM 7 PM EST THIS EVENING TO 2 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH SUNDAY MORNING. WIND ADVISORY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 9:39 PM EST | River Flood Warning | BGM | Susquehanna | 4 days |
| Mar 7, 9:39 PM EST | River Flood Warning | BGM | Bradford | 4 days |
| Mar 8, 2:19 PM EST | Wind Advisory | BGM | Bradford, Lackawanna, Luzerne, Pike, Susquehanna, Wayne and 1 more | 18 hr |
| Mar 8, 4:11 PM EST | Flash Flood Warning | BGM | Pike, Susquehanna, Wayne | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.